Now in the Sacrament of the Present

Feeling tired and, at the same time, wired in the morning is seemingly just part of akathisia (as well as depression and anxiety). By the grace of God, I was able to sleep through the night, though, and the days are slowly but surely getting better. All of this is new territory for me. I’ve never experienced anything like this before and would not wish this on anyone.

Sharing my struggles openly and honestly is therapeutic as long as I can keep my thoughts straight. Otherwise I am just spitting in the wind. (God help me!) But can I count this as merely one part of my life journey? And should I ask myself what I am supposed to learn? But it’s difficult to know what the purpose is and what I am supposed to learn when thoughts race through my mind with no cohesion.

At the very least, I know that I am becoming more and more sensitive to the struggles of other people. Perhaps this is the lesson, if there is one, and so maybe in the final analysis I am to be more empathetic with others and reach out to help them so far as I am able. Certainly I am willing, and if I can do nothing else, at the very least I can pray for them.

Thus far in my own predicament many people have surrounded me with love, encouragement, and prayers. For this I am deeply grateful, knowing that it all has and continues to help immensely; therefore, I hold onto hope by faith, believing that this, too, shall pass. (I mean, of course, this unique predicament in which I find myself.)

For now, I can only take one step at a time, moment by moment, day by day, without fast-forwarding into the future. So, perhaps, another lesson I am learning is to live more fully in the present, trusting almighty God to carry me along this path in love, mercy and grace. For this, I am also learning to be sincerely thankful – that is, to be grateful in what might be called the sacrament of the present moment.

More later. . .

Advertisements

12 thoughts on “Now in the Sacrament of the Present

  1. I loved that you shared your struggles. By taking that step and it’s a very important step you are moving in the right direction babe. I promise you it will be so healing for you. You will find the things that work for you and you will find what works and what doesn’t and you will find a way to make it work so that you can be the best you possible. I can only speak for myself, but the more I told people about my depression and anxiety the more I felt it was the right thing to do and I was directed to the right people in whom I could share that with because they knew exactly where I was coming from. I think you are doing the right thing by trusting God and holding on to your faith and hope. Just remember to take care of yourself. Self-Care is so important during this time. I think too that you should journal. You should do a journal entry for each day and just write your thoughts that are for your eyes only. I’ve been doing that for two months now and it’s made a positive difference in my life. I also am working on my first novel. I’m not suggesting that you write a book or anything, but for me I have found it has helped me to process my feelings. Writing is a way for me to express myself and express my thoughts. It’s the reason I started my blog. I love you and I’m so proud of you. Always remember you are not alone. We love you and we are here for you. I wish you continued success as you take this journey and yes it is a journey. It’s apart of the journey/path that you are on and I’m happy for you! Love you and hugs my dear!!

    1. You are so very right about keeping a journal ~ as well as writing in general. It certainly IS healing and I am endeavouring to do this daily. Being able to share so openly and honestly is a privilege I do not take lightly. In fact, this leg of my journey would be incomplete if I did not take the time and make the effort to write and to share. Thank you again for your kindness, encouragement, understanding and appreciation. Every step of the way and with each passing moment I realize that I am not alone, but am, in fact, in very good company, including yours! Again and over again, blessings to you as we walk together (with so many others in our company.)

  2. I’m glad to read your honest sharing! I’m also taking one day at a time, one step at a time. Good to know that you have people around you who understand and show support. I just read the causes of akathisia, it’s a drug related condition due to withdrawal of certain medication such as antidepressant, or anti-migraine drugs. I don’t know if your condition is drug withdrawal related. It seems to be a catch 22 situation. I know what I’m taking is habit forming, so I have to take at least the lowest dosage. Since I have nerve damage of my feet, and the Lorazepam calms my nerve, I’m not in a hurry to be off of the med yet. Hope your condition will continue to get better. Miriam

    1. At first, at least, it was drug related, specifically due to an anti-depressant. Now, however, the akathisia just seems to be lingering. It is like my body has gotten into the “habit” of being restless and so now, with doctor’s help, I am trying to readjust myself to a more normal (and relaxed) rhythm. It certainly is rough right now, and I am currently taking medication to address the akathisia. But the Lord is good, and I know God has not left me or forsaken me… I just pray that the akathisia will pass sooner than later! In the meantime, I am sure this is a learning experience for me… I believe that, at the very least, God is teaching me to be more understanding and compassionate to those who suffer. Thank you once again and God bless you for your continued prayers on my behalf… I need them!

      1. When I tried to stop my high blood pressure med, I lower the dose by 20 mg (started from 80),took it for 6 months, then lower by 20 mg more for 6 months….took a few year to stop (monitored by doc). I was okay for many year. It started to be high again. So started taking 20 mg, but also found out I didn’t intake enough potassium and calcium which regulate the blood pressure. We are changing our diet, I’m taking potassium supplement, it seems to make a different. I drink relaxing tea. Hope thing will work out for you soon!

        1. Ah! I have been changing my diet, too, and also taking vitamins and herbal supplements. As for the medication, some of it my doctor has already taken away, and I hope to begin scaling back on others as well. (In fact, I’m beginning to believe that I take too much medication!) But still, for me it is a moment-by-moment journey, day by day … trusting in the Lord, who is, after all, the Great Physician! Oh, and I intend to get some relaxing, herbal teas as well because I think that would help.

          1. I know what you’re saying. I used to take tons of med during my custody battle, my cancer treatment… Now my ex is out of my life and out of my daughter’s life. I have a caring husband and supporting community. I then started to scale back my med. 7 years ago. I’m down to one plus another temp. med. lot of herb. My husband’s new diet is kale and other dark green veggies, carrots, tomatoes and mixed berries blended into smoothies. We have that 2x a day. He lost weight due to no craving of sweet, and a lot of health benefit. You’re doing well! Happy to know that!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s